Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have had hip replacement surgery. Was on tridural. Unable to sleep. Is it side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
thank you so much. Here it is the middle of the night and I am so ansy I can't begin to sleep this is the 8 th day that way. AM 3 weeks post hip replacement surgery. This didn't happen on my first hip replacement because I was still taking Tridural for the other yip. ow both hips ar good but withdrawels are awful....any help; please.. I realize that I have been on pain meds for nearly 12 years ut having this type of reactio and not being able to sleep is very exasperating....I need help, this is my 7th or 8 th night where I don't sleep till about 7am then vor about 3 hours. Help. Do I drink gallons of water, is there a juice this helpful perhaps a pill to help get the crap of 12 years of paib meds from my liver etc....Sincerely Thanks XXXXX....
Posted Sat, 7 Dec 2013 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Need to withdraw tridural;treat anxiety & insomnia Detailed Answer: Hello sir and welcome. Thank you for writing to us. I can understand how the most basic thing (sleep) now coming to us in normal amounts can be really frustrating. We have to focus on two factors to help you sir: 1. One of the more common side effects of tridural (tramadol); i.e. anxiety will have to be addresses. Most doctors would concentrate on discontinuing the medication causing the anxiety, but I think yours is a case that requires a dual approach. First, we will have to concentrate on treating the anxiety and helping you to sleep. As both these conditions require medication and therapy that you cannot get over-the-counter, I think it would be best to visit a doctor at the earliest sir 2. Concentrate on tramadol withdrawal: I also thin that you have tried to initiate the discontinuation of tridural (tramadol), which has resulted in the insomnia. Tramadol withdrawal if done unprofessionally or too quickly can lead to immediate withdrawal symptoms like insomnia and diarrhea. For this reason, withdrawal will have to be monitored by a doctor. In reply to your query, the best way to withdraw from tramadol or to get it out of your system is not by taking another pill, drinks, etc. Yes, of course drinking more fluids will help in the excretion of the medication from the system, but it will not directly help with getting rid of the dependence. You will have to gradually decrease the dose, and then reduce the number of times you take the medication, till you can completely stop it. You might require the help of a medical professional for the same, as I can understand this may not be as easy as it sounds. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you sir. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor